MAUDE Adverse Event Report: ARTHREX INC. SUTURE ANCHOR, MICRO CORKSCREW FT; SCREW, FIXATION, BONE

ARTHREX INC. SUTURE ANCHOR, MICRO CORKSCREW FT; SCREW, FIXATION, BONE
Catalog Number AR-1318FT-40
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was originally reported that the suture anchor driver broke off and/or bent, impacting on the suture and causing it to fray.Two of the anchors could not be retrieved and were left in the patient.Two different lots were used successfully.Patient: (b)(6) male; (b)(6).Case: distal radius.Follow-up investigation: three units of the same lot did not work as intended.None of the anchors themselves broke.Two of the anchors had the driver break-off in the anchor and one of the drivers crimped shut, causing the suture to fray.One anchor was successfully retrieved.Two (2) anchors were left in bone, sitting flush with a piece of the driver inside the anchor.All suture was retrieved.The three drivers in question are being returned for evaluation.To complete the procedure two anchors/drivers from a different lot were used without issue.
 
Event or Problem Description
It was originally reported that the suture anchor driver broke off and/or bent, impacting on the suture and causing it to fray.Two of the anchors could not be retrieved and were left in the patient.Two different lots were used successfully.Patient: (b)(6) male; (b)(6).Case: distal radius.Follow-up investigation: three units of the same lot did not work as intended.None of the anchors themselves broke.Two of the anchors had the driver break-off in the anchor and one of the drivers crimped shut, causing the suture to fray.One anchor was successfully retrieved.2 anchors were left in bone, sitting flush with a piece of the driver inside the anchor.All suture was retrieved.The three drivers in question are being returned for evaluation.To complete the procedure two anchors/drivers from a different lot were used without issue.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Device history record review revealed nothing relevant to this event.The evaluation revealed that the driver"s distal square drive tip was broken-off.Additionally, the driver's distal square driver tip was bent and damaged (pinched between the walls).The driver met all material specifications as received.Complainant's event is typically caused by not inserting the implant coaxial to the bone tunnel or prying/leveraging the driver while the implant is still loaded.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.

Brand Name
SUTURE ANCHOR, MICRO CORKSCREW FT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7185387
Report Number1220246-2017-00517
Device Sequence Number1355329
Product Code HWC
UDI-Device Identifier00888867008526
UDI-Public00888867008526
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K112237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Catalogue NumberAR-1318FT-40
Device Lot Number10111921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/28/2017
Supplement Date Received by Manufacturer12/28/2017
Initial Report FDA Received Date01/12/2018
Supplement Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR